I just had my second taxol treatment today (2nd out of 12 – weekly) after a course of 4 ac+ zitoksan.
10 minutes into the treatment I felt sever stomach and legs pain and short of breath. I was treated with extra hydrocort and other allergy treatments and the taxol was stopped. After 2 hours of rest I was send home.
I read about the abraxane and want to ask my doctor to change taxol with it. Is it the right move? do i better my allergy symptoms with abraxane?
I can't make a doc's decision for you... since you made it through 1 treatment your allergy is not quite as bad as mine. My reaction was instantaneous to Taxol after that I was switched to Abraxane.
This I do know... Abraxane has no pre-meds required. It looks like milk. It took approximately 30 minutes to administer. It has basically the same effect on the body (tingling fingers and toes, hair loss, etc). And it is a lot more expensive than Taxol, hence the reason they don't use it first.
Now, whether or not this protocol is right for you is something you should discuss with your doc. He will know if this is a good change for you or not. If you cannot tolerate Taxol, then it will probably be one option your doc will consider.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.